Alert archive / Montana / Snow Advisories in 2006

Snow Advisory 9, NWS Missoula, MT

February 13, 20069 counties in Montana; Clearwater County, Idaho County, Idaho

NWS Missoula, MT issued this snow advisory at Feb 13, 2006, 8:31 AM MST for 9 counties in Montana; Clearwater County, Idaho County, Idaho. It took effect at Feb 13, 2006, 11:00 AM MST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2006, 8:31 AM MST (15:31 UTC)
In effect from
Feb 13, 2006, 11:00 AM MST
Expired
Feb 14, 2006, 2:55 AM MST
In force
16 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID, Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT

The radar

The Missoula radar (KMSX), 38 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 3.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2006-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2006-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1108 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KMSO 131531
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
831 AM MST MON FEB 13 2006

.A COLD FRONTAL SYSTEM WILL MOVE OUT OF BRITISH COLUMBIA AND SWEEP
ACROSS NORTH CENTRAL IDAHO AND WESTERN MONTANA LATER TODAY AND
TONIGHT. ACCUMULATING SNOW IS EXPECTED MAINLY IN THE HIGHER
TERRAIN.

MTZ001-002-132300-
/O.CAN.KMSO.SB.Y.0003.060213T1800Z-060214T0600Z/
/O.NEW.KMSO.SN.Y.0009.060213T1800Z-060214T0600Z/
KOOTENAI/CABINET REGION-WEST GLACIER REGION-
831 AM MST MON FEB 13 2006

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...
...SNOW ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING ABOVE
3000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW
ADVISORY ABOVE 3000 FEET...WHICH IS IN EFFECT UNTIL 11 PM MST
THIS EVENING. THE SNOW AND BLOWING SNOW ADVISORY HAS BEEN
CANCELLED. 

TOTAL SNOW ACCUMULATION OF 2 TO 5 INCHES IS EXPECTED ABOVE 3000
FEET..WITH UP TO 2 INCHES IN THE VALLEYS. AN APPROACHING COLD FRONT
WILL BRING ACCUMULATING SNOW TO THE AREA LATE THIS AFTERNOON
THROUGH THIS EVENING BEFORE TAPERING OFF OVERNIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IDZ005-006-MTZ004-006-043-132300-
/O.CAN.KMSO.SB.Y.0003.060214T0000Z-060214T1200Z/
/O.NEW.KMSO.SN.Y.0009.060214T0000Z-060214T1200Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS-
POTOMAC/SEELEY LAKE REGION-
731 AM PST MON FEB 13 2006 /831 AM MST MON FEB 13 2006/

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...
...SNOW ADVISORY IN EFFECT FROM 5 PM MST /4 PM PST/ THIS
AFTERNOON TO 5 AM MST /4 AM PST/ TUESDAY ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW
ADVISORY ABOVE 4000 FEET...WHICH IS IN EFFECT FROM 5 PM MST /4 PM
PST/ THIS AFTERNOON TO 5 AM MST /4 AM PST/ TUESDAY. THE SNOW AND
BLOWING SNOW ADVISORY HAS BEEN CANCELLED. 

TOTAL SNOW ACCUMULATION OF 2 TO 5 INCHES IS EXPECTED ABOVE 4000
FEET...WITH LESSER AMOUNTS IN THE VALLEYS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
3 follow-up statements
000 
WWUS45 KMSO 132130
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
230 PM MST MON FEB 13 2006

.A COLD FRONTAL SYSTEM WILL SWEEP ACROSS NORTH CENTRAL IDAHO AND
WESTERN MONTANA OVERNIGHT TONIGHT. SNOW WILL BEGIN TO TAPER OFF
IN NORTHWEST MONTANA AFTER MIDNIGHT. ACCUMULATING SNOW IS
EXPECTED MAINLY IN THE HIGHER TERRAIN...ALTHOUGH 1 TO 2 INCHES OF 
NEW SNOW IS POSSIBLE IN THE SOME VALLEY LOCATIONS.

IDZ005-MTZ004-140500-
/O.EXT.KMSO.SN.Y.0009.060213T2130Z-060214T1200Z/
NORTHERN CLEARWATER MOUNTAINS-LOWER CLARK FORK REGION-
130 PM PST MON FEB 13 2006 /230 PM MST MON FEB 13 2006/

...SNOW ADVISORY NOW IN EFFECT UNTIL 5 AM MST /4 AM PST/ TUESDAY
ABOVE 3000 FEET...

THE SNOW ADVISORY ABOVE 3000 FEET IS NOW IN EFFECT UNTIL 5 AM MST
/4 AM PST/ TUESDAY. 

TOTAL SNOW ACCUMULATION OF 2 TO 5 INCHES IS EXPECTED.

$$

MTZ001-002-140500-
/O.CON.KMSO.SN.Y.0009.000000T0000Z-060214T0600Z/
KOOTENAI/CABINET REGION-WEST GLACIER REGION-
230 PM MST MON FEB 13 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING
ABOVE 3000 FEET...

TOTAL SNOW ACCUMULATION OF 2 TO 5 INCHES IS EXPECTED ABOVE
3000 FEET...WITH UP TO 2 INCHES IN THE VALLEYS. STEADY SNOW WILL
TAPER OFF TO SCATTERED SNOW SHOWERS AFTER MIDNIGHT.

$$

IDZ006-MTZ006-043-140500-
/O.CON.KMSO.SN.Y.0009.060214T0000Z-060214T1200Z/
SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS-
POTOMAC/SEELEY LAKE REGION-
130 PM PST MON FEB 13 2006 /230 PM MST MON FEB 13 2006/

...SNOW ADVISORY REMAINS IN EFFECT FROM 5 PM MST /4 PM PST/ THIS
AFTERNOON TO 5 AM MST /4 AM PST/ TUESDAY ABOVE 4000 FEET...

IN THE POTOMAC SEELEY LAKE REGION...TOTAL SNOW ACCUMULATION OF 2 TO 5
INCHES IS EXPECTED BY TUESDAY MORNING.

IN THE CLEARWATER BITTERROOT AND SAPPHIRE MOUNTAINS...TOTAL SNOW
ACCUMULATION OF 3 TO 6 INCHES IS EXPECTED ABOVE 4000 FEET. LESSER
ACCUMULATIONS OF 1 TO 3 INCHES IS POSSIBLE AT LOWER ELEVATIONS.

$$
000 
WWUS45 KMSO 140454
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
953 PM MST MON FEB 13 2006


MTZ001-002-140600-
/O.CAN.KMSO.SN.Y.0009.000000T0000Z-060214T0600Z/
KOOTENAI/CABINET REGION-WEST GLACIER REGION-
953 PM MST MON FEB 13 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW
ADVISORY. 

LIGHT SNOW IS STILL EXPECTED OVER NORTHERN MONTANA...BUT NEW
ACCUMULATIONS WILL BE LIGHT.

$$

IDZ005-MTZ004-141200-
/O.CON.KMSO.SN.Y.0009.000000T0000Z-060214T1200Z/
NORTHERN CLEARWATER MOUNTAINS-LOWER CLARK FORK REGION-
853 PM PST MON FEB 13 2006 /953 PM MST MON FEB 13 2006/

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST /4 AM PST/
TUESDAY ABOVE 3000 FEET...

TOTAL SNOW ACCUMULATION OF 2 TO 5 INCHES IS EXPECTED.

$$

IDZ006-MTZ006-043-141200-
/O.CON.KMSO.SN.Y.0009.000000T0000Z-060214T1200Z/
SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS-
POTOMAC/SEELEY LAKE REGION-
853 PM PST MON FEB 13 2006 /953 PM MST MON FEB 13 2006/

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST /4 AM PST/
TUESDAY ABOVE 4000 FEET...

IN THE POTOMAC SEELEY LAKE REGION...TOTAL SNOW ACCUMULATION OF 2 TO 5
INCHES IS EXPECTED BY TUESDAY MORNING.

IN THE CLEARWATER BITTERROOT AND SAPPHIRE MOUNTAINS...TOTAL SNOW
ACCUMULATION OF 3 TO 6 INCHES IS EXPECTED ABOVE 4000 FEET. LESSER
ACCUMULATIONS OF 1 TO 3 INCHES IS POSSIBLE AT LOWER ELEVATIONS.

$$
000 
WWUS45 KMSO 140955
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
255 AM MST TUE FEB 14 2006


IDZ005-006-MTZ004-006-043-141100-
/O.CAN.KMSO.SN.Y.0009.000000T0000Z-060214T1200Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS-
POTOMAC/SEELEY LAKE REGION-
155 AM PST TUE FEB 14 2006 /255 AM MST TUE FEB 14 2006/

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW
ADVISORY. THE SYSTEM RESPONSIBLE FOR THE SNOWFALL HAS EXITED THE
AREA AND THE SNOW BANDS HAVE DIMINISHED.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this snow advisory went out at Feb 13, 2:14 AM MST, 6 hours 17 minutes earlier.

Area forecast discussion, Feb 13, 2:14 AM MST, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
214 AM MST MON FEB 13 2006

...SIGNIFICANT ARCTIC FRONT EXPECTED LATER THIS WEEK...

.SHORT TERM...MONDAY THROUGH WEDNESDAY NIGHT. THE ACTIVE WEATHER
PATTERN BEGINS TODAY AND TONIGHT WITH A VIGOROUS SHORTWAVE TROUGH
DROPPING SOUTHEAST FROM BRITISH COLUMBIA. MOISTURE CONTENT WITH
THIS SYSTEM IS ONLY MARGINAL. HOWEVER...THE UPPER LEVEL DYNAMICS
ARE VERY FAVORABLE TO ENABLE THE PRODUCTION OF MODERATE SNOWFALL
AMOUNTS IN MOUNTAIN LOCATIONS AND LIGHTER ACCUMULATIONS IN
VALLEYS. THE CAUSE OF THE SNOWFALL WILL BE A WESTERLY UPPER LEVEL
JET THAT POSITIONS ITSELF OVER THE AREA OVER TOP OF AN ENERGETIC
MID LEVEL FLOW. TUESDAY WILL BE A DAY OF TRANSITION IN THE WEATHER
PATTERN. A WEAKENING WESTERLY FLOW RESULTING FROM AN UPPER LEVEL
TROUGH OVER THE AREA WILL ALLOW FOR THE SHOWERY ACTIVITY TO
CONTINUE. BY LATE EVENING THE FIRST OF TWO STRONG FRONTS WILL
BEGIN TO MOVE THROUGH GLACIER PARK.

THIS FIRST FRONT IS NOT QUITE AS STRONG AS THE NEXT ONE. HOWEVER...IT
WILL BE STRONG ENOUGH TO CREATE AN EASTERLY FLOW OVER THE AREA AND
WILL ALLOW FOR COLDER AIR TO BEGIN CROSSING THE DIVIDE WEDNESDAY.
SNOW SHOWER ACTIVITY IS EXPECTED IN THE MOUNTAINS WITH THE PASSAGE
OF THIS FIRST FRONT. CLOUD COVER ON WEDNESDAY NIGHT SHOULD BUFFER
OVERNIGHT LOWS FROM FALLING TOO FAR.

.LONG TERM...THURSDAY THROUGH SUNDAY. ON THURSDAY A VERY POWERFUL
ARCTIC FRONT IS EXPECTED TO MOVE THROUGH. WHILE THE EXACT TIMING
OF THE FRONTAL PASSAGE HAS NOT BEEN NAILED DOWN YET...FORECAST
CONFIDENCE IN ITS ANTICIPATED STRENGTH AT THE TIME OF PASSAGE IS
HIGH. THE RUN TO RUN AND MODEL TO MODEL CONSISTENCY OVER THE PAST
5 DAYS HAS BEEN QUITE GOOD. HERE IS WHAT WE KNOW THUS FAR.

AS THE ARCTIC FRONT CROSSES THE DIVIDE AND BARRELS THROUGH THE
AREA...THE VERY COLD...DENSE AIRMASS WILL ENABLE THE PRESSURE
GRADIENTS TO TIGHTEN SIGNIFICANTLY OVER THE AREA. THE RESULT OF
THIS WILL BE WINDY CONDITIONS. EAST TO WEST ORIENTED CANYONS WILL
FEEL THE BRUNT OF THIS. FACTOR THE BLUSTERY WINDS IN WITH FALLING
TEMPERATURES WITH THE FRONTS PASSAGE AND THERE COULD BE SOME WIND
CHILLS ISSUES TO DEAL WITH. RIGHT NOW...MODELS DO NOT ADVERTISE
MUCH IN THE WAY OF THE SNOWFALL...BUT THINKING THAT A FRONT SUCH
AS THIS WILL ENABLE ENOUGH LIFT TO OCCUR TO PRODUCE ACCUMULATING
SNOWFALL ALONG THE FRONTAL BOUNDARY. BY FRIDAY MORNING...TEMPERATURES
AT 4500 FEET ARE EXPECTED TO BE AROUND -28 DEGREES CELSIUS OVER
MISSOULA AND AROUND -30 DEGREES CELSIUS OVER KALISPELL. MODEL DATA
HAS CONSISTENTLY BEEN SHOWING VALUES IN THIS RANGE. WITH THAT
SAID...LINGERING CLOUDCOVER SHOULD PREVENT TEMPERATURES FOR
FALLING MUCH FURTHER THAN THE -15 TO -25 DEGREE RANGE AT THE
SURFACE. HOWEVER...BY SATURDAY MORNING SKIES ARE EXPECTED TO
CLEAR. WITH THE CLEARING SKIES...SATURDAY MORNING COULD ACTUALLY
BE THE COLDEST MORNING OF THE EXTENDED PERIOD...INSPITE OF A
SLIGHT MODERATING TREND IN THE TEMPERATURES ALOFT. ON
SUNDAY...TEMPERATURES WILL BEGIN TO MODERATE AT ALL LEVELS AS A
PACIFIC SYSTEM MOVES ON SHORE AND AS THE FLOW ALOFT BECOMES MORE
SOUTHERLY.

&&

.AVIATION...CEILING HEIGHTS WILL LOWER THROUGH THE DAY TODAY AS A
MODERATELY STRONG WEATHER SYSTEM APPROACHES THE AREA. MOUNTAINS
WILL BECOME OBSCURED AT TIMES. ACCUMULATING SNOWFALL IS POSSIBLE
TONIGHT AT AIRFIELD LOCATIONS. PLEASE SEE APPROPRIATE TAFS AND
TWEBS.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

SHORT TERM...HENRY
LONG TERM...HENRY
AVIATION...HENRY
Hazardous weather outlook, Feb 13, 3:31 AM MST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
331 AM MST MON FEB 13 2006

IDZ005-006-MTZ001-002-004-006-043-132200-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
KOOTENAI/CABINET REGION-WEST GLACIER REGION-
LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS-
POTOMAC/SEELEY LAKE REGION-
231 AM PST MON FEB 13 2006 /331 AM MST MON FEB 13 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

A FAST MOVING DISTURBANCE WILL MOVE THROUGH THE AREA TODAY AND
TONIGHT BRINING WINDY CONDITIONS AND MODERATE SNOWFALL AMOUNTS.
MOUNTAIN PASSES WILL BE IMPACTED. FOR FURTHER INFORMATION...PLEASE
SEE GTFWSWMSO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THURSDAY THROUGH SATURDAY...A POWERFUL ARCTIC FRONT WILL MOVE
THROUGH THE AREA THURSDAY. EXPECT VERY COLD TEMPERATURES...GUSTY
WINDS...DANGEROUSLY LOW WIND CHILLS AND ACCUMULATING SNOWFALL ON
THURSDAY FOLLOWED BY BITTERLY COLD TEMPERATURES ON FRIDAY AND
SATURDAY. FOR FURTHER INFORMATION...PLEASE REFER TO GTFSPSMSO AND
GTFAFDMSO FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

IDZ007>010-MTZ003-005-007-132200-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-
FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS-
BUTTE/BLACKFOOT REGION-
231 AM PST MON FEB 13 2006 /331 AM MST MON FEB 13 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

A DISTURBANCE WILL MOVE THROUGH THE AREA THIS AFTERNOON AND
TONIGHT BRINING LIGHT SNOWFALL ACCUMULATIONS TO SOME AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THURSDAY THROUGH SATURDAY...A POWERFUL ARCTIC FRONT WILL MOVE
THROUGH THE AREA THURSDAY. THE ARCTIC AIRMASS IS EXPECTED TO PUSH
AT LEAST AS FAR WEST AS HELLS CANYON. EXPECT VERY COLD
TEMPERATURES...GUSTY WINDS...DANGEROUSLY LOW WIND CHILLS AND
ACCUMULATING SNOWFALL ON THURSDAY FOLLOWED BY BITTERLY COLD
TEMPERATURES ON FRIDAY AND SATURDAY. FOR FURTHER
INFORMATION...PLEASE REFER TO GTFSPSMSO AND GTFAFDMSO FOR FURTHER
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Feb 13, 4:10 AM MST, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
410 AM MST MON FEB 13 2006

IDZ005>010-MTZ001>007-043-132200-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-
BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION-
POTOMAC/SEELEY LAKE REGION-
INCLUDING THE CITIES OF...PIERCE...ELK RIVER...POWELL...
ELK CITY...DIXIE...KOOSKIA...RIGGINS...WHITE BIRD...SHOUP...
SALMON...LEADORE...LIBBY...EUREKA...SWAN LAKE...KALISPELL...
POLSON...ST. IGNATIUS...NOXON...THOMPSON FALLS...SUPERIOR...
HAMILTON...DARBY...SULA...ANACONDA...DEER LODGE...DRUMMOND...
PHILIPSBURG
310 AM PST MON FEB 13 2006 /410 AM MST MON FEB 13 2006/

...SIGNIFICANTLY COLDER WEATHER EXPECTED MID TO LATE WEEK...

AFTER NEARLY TWO MONTHS OF ABOVE NORMAL TEMPERATURES WINTER IS SET
TO MAKE A STRONG COMEBACK.

THE MAJOR CHANGE BEGINS WEDNESDAY AS THE FIRST OF TWO SIGNIFICANT COLD
FRONTS CROSSES OVER THE CONTINENTAL DIVIDE AND MOVES THROUGH THE
AREA. THIS INITIAL FRONT WILL USHER IN MUCH COLDER AIR FROM
CENTRAL CANADA AND WILL BRING ACCUMULATING SNOWFALL TO SOME
MOUNTAIN AND VALLEY LOCATIONS.

ON THURSDAY ANOTHER...MUCH STRONGER FRONT...ONE OF ARCTIC
ORIGINS...WILL MOVE THROUGH THE AREA. TEMPERATURES WILL BEGIN TO
FALL DRAMATICALLY AFTER THE FRONT PASSES. IN ADDITION...STRONG
WINDS WILL ACCOMPANY THE FRONT AND THE SUBSEQUENT IN FLOW OF
ARCTIC AIR...THUS CREATING WIND CHILL CONCERNS THURSDAY AFTERNOON
AND THURSDAY NIGHT. AREAS MOST AFFECTED BY THE HIGH WINDS AND
DANGEROUS WIND CHILLS WILL BE EAST TO WEST ORIENTED CANYONS WHICH
WILL PRODUCE A CHANNELLING AFFECT ON THE WINDS. HIGH TEMPERATURES
FOR FRIDAY AND SATURDAY WILL RANGE BETWEEN 5 TO 15 ABOVE
ZERO...WHILE OVERNIGHT LOW TEMPERATURES WILL BE WELL BELOW ZERO IN
MOST AREAS.

STAY TUNED FOR FURTHER UPDATES ON THIS DEVELOPING SITUATION.

HENRY

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 9:40 PM MSTSnow and Blowing Snow AdvisoryMSOFlathead, Granite, Lake, Lincoln, Mineral, Missoula and 3 more11 hr

Nearby

Snow Advisories in Montana, 2006Snow Advisories in Idaho, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.